• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Advice Please - Laxatives/Toilet Habits

#1
Hi Everyone...

Wonderful subject I know..BUT..need some advice please!!

I haven't been to the toilet for about a week now I think (I haven't been keeping an eye on it but I know it's a while) so thought I was probably a bit blocked up and thought I'd take a Dulcolax on Wednesday night to get things moving. I only took 1 tablet and yesterday at about lunchtime I took the usual horrendous stomach cramps but when I went to the toilet...nothing.
So lastnight I took another tablet (again, just the 1) and again today nothing has happened!!??

I do feel bloated...I'm drinking the water (especially soda!!) and I'm not sure what to do!?

Do you think maybe 1 tablet just isn't doing the job and I should take 2 at once??? That must be safe enough to do?

I've never been the type to go every day anyway but it's really been a problem during this diet.

Help please :(
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
Hi there,

I had the same problem and went to a lot of detail in a post last week. Dulcolax gave me the most horrible stomach cramps and I too, took one a day for two days and nothing but cramps.

I have been prescribed Movicol, you can get it over the counter as well - its not a laxative but a stool softner ( gosh how attractive:eek:) and it makes it easier to go, I have also been advised to take Senna as an alternative to Dulcolax as apparently its gentler on your system.

Drinking more water should also help, but please be careful that you don't strain too much as that can cause more problems in itself.

There are lots of useful hints and tips by those in the know;) on the below thread...

http://www.minimins.com/lighter-life-forum/22754-embarrassing-toilet-problem-help-advice-needed.html


Hope the above links works, and if you don't feel any better or the symptoms get worse, then please contact NHS direct or your GP for medical advice.

Hope thats helpful.

xx
 
#3
Thanks Rubywoo..do you mean Senakot? I've never heard of 'Senna'??

What did you do after 2 days on Dulcolax? Is that when you got prescribed Movicol?

I'm just not sure what to do next.....

:confused:
 
#4
Psysillium husk in your shakes and soups can really help , if you read Rubywoos thread you will see that Russian Dol puts the web address for how to get them.
Prevention is always better than cure.
Good Luck.
 
#5
Sorry, should have clarified - yes it's called Senakot in the chemist - I got some from the hospital.

I didn't do anything until I passed out and ended up in hospital. I thought if I just left it and took a laxative it would help, but the constant straining and stomach cramps made it worse. But I have been using Movicol this week and it has helped tremondously. I checked with my LLC and she said it was fine to take. It's a powder that comes in a sachet that you mix with water and drink and it softens up anything that might be blocking you. I have also used Senna/Senakot and that has helped without any of the horrible cramping.

A lot of minimins forumites swear by psyillium husks for adding fibre to their daily foodpacks and that helps keep them more regular. Although I haven't tried them yet.

Movicol is available from the chemist over the counter and Senakot should be too. But I am not a medical profressional so if you truly feel unwell or in a lot of discomfort and pain then please contact your GP or NHS Direct.

I know how painful it can be not to mention how can it make you miserable and anxious so my advice is: if in doubt seek medical help no matter how embarrassing you think it might be.


Really hope you feel better soon.
xx
 
#6
Thanks again Rubywoo..

One more question - were you taking Senakot AND Movicol at the same time?

I think Psyllium Husks are supposed to be good but they are surely for after you've been cleared out - to prevent future problems. They can't be taken just now when I haven't been?

This is such an awful side effect of this diet!!...
 
#7
All this week I have been drinking between 1-3 sachets of Movicol and I only took two Senakot on Monday evening. I haven't needed to take any more laxatives this week, the movicol has helped a lot. I have also upped my water intake and been trying to drink over 4 litres religiously oh and I have been "going" when I need to go and not putting it off til later as I may have been guilty of previously.

I haven't taken Psyllium Husks so not sure if they are a preventative measure or something that will help you right now.

x
 

Tazzi

is Special :P
#8
I was taking Psyllium Husks with water every morning since i was a kid im not doing at the moment cos i didnt want to be kicked out of ketosis (ill talk to my cd) but i used it as both a preventative and a helping hand shall we say. I have problems going all year round not just on this diet so i have had a fair few different types of 'helpers'.
Give Psyllium a god but maybe like you said have a go with senakot too.

Taz x
 
#9
I think I'll get some Senokot and take a couple of them and then I'll get some Movicol too and start on that daily...surely that's bound to help!? I hope so...I don't want to end up with something serious and end up needing hospitalised!!
 
#11
I'm going to go to the chemist tonight after work and get some Senokot, take them tonight and start with Movicol tomorrow. Hopefully that'll sort me out...god I hope so!!
Will try upping my water intake too.
 
#12
good luck, hope all the horrible symptoms go away soon.

xx
 
#13
Movicol worked for me, worked really well -- I struggle with Dulcolax not working too.
 
#14
Ok I went to the chemist after work and I've taken a Senokot Max Strength...
So far I feel no different but I took it 2.5hrs ago so I guess I shouldn't really feel anything til it kicks in in 8-12 hours??
If that doesn't work then my god..max strength?!!
I've bought Movicol but I assume I can't take them with Senokot and I should hold off and start Movicol tomorrow???
How long does Movicol take to work generally?
I've got an engagement party tomorrow night...don't fancy spending the night in the loo!! I'm hoping Senokot's effects (if any) will have worn off by then.....
 


Similar threads